MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE, BRONCHIAL (W/WO CONNECTOR)

MALLINCKRODT MEDICAL SHILEY; TUBE, BRONCHIAL (W/WO CONNECTOR)
Model Number 125037
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during the pre-test the cuff would not deflate.The customer reported that there was no patient involved.
 
Additional Manufacturer Narrative
Evaluation summary: one device returned for evaluation contained in a plastic bag along with its original opened unit pack.Visual examination shows that shape of the tubing has been altered using the stylet wire and the tracheal cuff is stretched over the tracheal cuff notches.The style wire was removed from the tubing and 5mls of air was removed from cuff body.The stylet wire was replaced in the tubing and the returned unit was inflated using the parameters set out in if001.The returned unit inflated however an attempt made to deflate the returned unit failed.The stylet wire was removed from the tubing and 3mls of air was removed from the tracheal cuff.The returned unit re-inflated without any issue.The returned unit was then deflated without any restriction noted.The returned unit was inflated / deflated three times without the stylet wire and no issue was noted.The reported defect could only be detected when the stylet wire is contained in the tubing.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE, BRONCHIAL (W/WO CONNECTOR)
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
MDR Report Key6914505
Report Number8020889-2017-05147
Device Sequence Number1239339
Product Code BTS
UDI-Device Identifier30884522008741
UDI-Public30884522008741
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K771219
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model Number125037
Device Catalogue Number125037
Device Lot Number201605489X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2017
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date10/04/2017
Supplement Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1